Drought, Coffee
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coffee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.403, -85.988 (the zone’s center; the record gives no point)
D4 exceptional drought conditions persisted through the month and into June across most of Henry and Dale counties and extreme eastern Coffee county. D3 extreme drought conditions persisted across most of Coffee county and northern Geneva and Houston counties.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D4 exceptional drought conditions persisted through the month and into June across most of Henry and Dale counties and extreme eastern Coffee county. D3 extreme drought conditions persisted across most of Coffee county and northern Geneva and Houston counties. D2 severe drought conditions persisted across southern Geneva and southern Houston counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 30, 9:15 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 PM EDT Mon Apr 30 2012 .Discussion...Fairly quiet night across the CWA and the current fcst appears to be well on track. Main concern overnight will be the MVFR Cig Potential late tonight across eastern portions of the CWA as more Atlantic moisture advects in from the east, with some localized lower Cigs or Vis restrictions possible, especially in the areas mentioned below. Also, some smoke from the old Columbia/Baker county fire could have some impacts towards morning over easternmost portions of the region. Over the Coastal Waters, winds are still generally light for now, but the pressure gradient is noticeably tightening further to the south, so we still expect SCEC conditions to develop over the offshore legs sometime after midnight. && .AVIATION [through 00z Wednesday]... VFR conditions prevail at TAF issuance time, and that should be the predominant flight category for much of the next 24 hours. Similar to last night, we may see increasing low level moisture from the Atlantic push low clouds and fog towards the Suwannee River and VLD after 06z. Confidence in this scenario is not extremely high, but we feel it warrants a restriction to 3SM with 500ft CIGS from 10-13z. Elsewhere, radiation fog would have to occur in order to get anything other than MVFR. This may be possible at ECP and TLH, but the low-level air mass is still very dry as of 00z. Previous fog mentions were scaled back to about a 2-3hr of MVFR. No restrictions forecast at DHN or ABY. && && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Gould/Lamers
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 349 AM EDT MON APR 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 349 AM EDT MON APR 30 2012 /249 AM CDT MON APR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374326, 374327, 374328, 374329, 374330.